Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 56, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 17, 2019, 2:07 AM PDT. It was in force for 83 min.
The area
The counties it named.
The facts
- Issued
- May 17, 2019, 2:07 AM PDT (09:07 UTC)
- Expired
- May 17, 2019, 3:30 AM PDT
- In force
- 83 min
- Issued by
- NWS Eureka, CA
The text
As transmitted.
433 WHUS76 KEKA 170907 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 207 AM PDT Fri May 17 2019 PZZ455-475-171600- /O.EXP.KEKA.SE.W.0012.000000T0000Z-190517T0900Z/ /O.EXB.KEKA.SC.Y.0055.000000T0000Z-190517T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 207 AM PDT Fri May 17 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * WINDS...W to NW 15 to 25 kt early this morning. * WAVES...W 8 to 11 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-171600- /O.EXP.KEKA.SC.Y.0055.000000T0000Z-190517T0900Z/ /O.NEW.KEKA.SC.Y.0056.190517T0907Z-190517T1600Z/ Pt St George to Cape Mendocino out 10 nm- 207 AM PDT Fri May 17 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...NW 15 to 20 kt early this morning. * WAVES...W 8 to 11 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-171200- /O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 207 AM PDT Fri May 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EARLY THIS MORNING... * WINDS...NW 15 to 20 kt. * WAVES...W 8 to 11 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
1 follow-up statement
598 WHUS76 KEKA 171030 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 330 AM PDT Fri May 17 2019 PZZ470-171830- /O.CAN.KEKA.SC.Y.0055.000000T0000Z-190517T1200Z/ /O.NEW.KEKA.SC.Y.0057.190517T1900Z-190519T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 330 AM PDT Fri May 17 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM SATURDAY... * WINDS...W increasing to 15 to 25 kt and backing to S. * WAVES...SW 5 to 7 ft at 7 seconds building to 7 to 9 ft tonight and 9 to 12 ft by Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-171130- /O.CAN.KEKA.SC.Y.0056.000000T0000Z-190517T1600Z/ Pt St George to Cape Mendocino out 10 nm- 330 AM PDT Fri May 17 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ455-475-171600- /O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 330 AM PDT Fri May 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WINDS...W 10 to 20 kt backing to S. * WAVES...W 8 to 10 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 16, 3:19 PM PDT, 10 hours 48 minutes earlier.
Area forecast discussion, May 16, 3:19 PM PDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
319 PM PDT Thu May 16 2019
.SYNOPSIS...Showery and cool conditions are expected across the area
through tonight. Mainly dry weather is in store for Friday. More
rain is expected Saturday with showers continuing into early next
week.
&&
.DISCUSSION...Widespread rain ongoing across northwest California
this afternoon will begin to transition to a more showery regime
this evening as the core of a deep upper level trough moves directly
overhead. Meanwhile, winds will continue to trend downward through
this evening as an unseasonably strong surface low moves inland and
dissipates near Crescent City. Showers will persist across most of
the area through the night before beginning to taper off around
daybreak as the upper trough pushes east of the area. This will
allow weak shortwave ridging to build into the area for Friday,
bringing drier conditions. Temperatures are therefore expected to
be a bit warmer than recent days across interior portions of the
area, albeit still well below normal as 850 mb temps hover around
1-2 degrees C. Extensive cloud cover is also expected to remain
over most of the area given continued onshore flow and the weak
and transient nature of the ridge. For this reason, cannot rule
out a few showers lingering into the afternoon along the North
Coast. Although temperatures across the interior will likely drop
into to upper 30s Friday night into Saturday morning, thinking the
persistent cloud cover will preclude any frost potential for the
colder valleys at this time.
Potentially moderate to heavy rain will return to the area by
Saturday morning as another deep trough and associated front
approach the coast. This still looks to be a relatively short
duration event at this time, with the bulk of the rain falling
during the daylight hours on Saturday and then tapering to showers
Saturday night into Sunday. Still, additional rainfall amounts
around an inch in the vicinity of Humboldt Bay and as much as 2
inches from southern Humboldt into Mendocino County appear possible
on Saturday. This system will also likely bring another round of
gusty southerly winds to the coast and surrounding ridges on
Saturday. /CB
&&
.MEDIUM/LONG RANGE...In the wake of Saturday's system, model
guidance is pointing towards a less inclement but still showery day
on Sunday, followed by a brief break around Sunday night into Monday
morning. Another wet storm system with a late-season cold upper
trough will cross our area from northwest to southeast between
Monday afternoon and Tuesday. Upper-level ridging will then try to
become re-established across the eastern Pacific and build toward
the West Coast from mid-week through next weekend, which could
portend a return to a drier pattern. However, details are still
muddled as to whether showers will linger through Wednesday or
Thursday, and when interior areas will start seeing seasonably warm
temperatures. /AAD
&&
.AVIATION...Generally steadier rain will continue to transition to
showers as we work through the rest of this afternoon and tonight.
As is often the case, ceilings will come down with the colder and
more convective environment, and as the flow turns more onshore in
the wake of low pressure lifting out to our north. Showers will
continue through most of tonight with ceilings continuing to lower
into more MVFR than VFR, with some areas of IFR certainly possible.
Briefly lower visibility of 2 to 4 miles or even less are possible
in the heavier showers. By tomorrow morning, most of the shower
activity will be ending, with a largely dry day ahead. A stray
shower or two may still impact the coast north of ACV. Ceilings
should gradually improve into the VFR range after starting off MVFR
to locally IFR. Winds will not be as strong as earlier today, but
will remain gusty along portions of the coast and higher elevations,
generally veering from southwesterly to more west and northwest
tonight. Much lighter winds are expected on Friday. /AAD
&&
.MARINE...Gales and large seas dominate the southern waters this
afternoon as the westerlies behind this system reach the coast. 40
to 45 kt gusts will continue to be possible through this evening,
strongest in the southern outer waters, before rapidly weakening
early tomorrow morning. Seas follow the same trend of timing,
peaking westerly around 19 to 22 ft at around 13 seconds this
afternoon before rapidly diminishing early tomorrow morning. Winds
then shift southerly once again tomorrow afternoon across all waters
as another front slowly approaches the coast.
After the large and unruly westerly seas filter out tonight,
residual mid to short period seas under SCY level should linger
through Friday. Saturday morning, both a mid period west swell is
expected to fill in plus short period southerly seas will slowly
pick up in response to the local wind field, with 10 to 12 ft
combined seas expected in the outer waters by Saturday afternoon.
These heights should persist through the rest of the weekend.
/TDJ
&&
.HYDROLOGY...The overall impact of this week's rainfall on mainstem
rivers still looks to be relatively minimal by the weekend as
guidance shows mostly small rises and nothing approaching Monitor or
Flood stage on any local rivers. Still, some rises on smaller
streams and minor areal type flooding will become increasingly
possible heading into the weekend and early next week as the ground
becomes more saturated. /CB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
2 AM PDT Friday for PZZ450.
Small Craft Advisory until 5 AM PDT Friday for PZZ470.
Gale Warning until 5 PM PDT this afternoon for PZZ455.
Gale Warning until 8 PM PDT this evening for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 16, 2:30 PM PDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 230 PM PDT Thu May 16 2019 CAZ101>113-172130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 230 PM PDT Thu May 16 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A period of below normal inland temperatures and above normal rainfall across is expected through the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:30 AM PDT | Small Craft Advisory | EKA | 72 hr | |
| May 17, 2:37 PM PDT | Wind Advisory | EKA | Humboldt | 29 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.